English
 
User Manual Privacy Policy Disclaimer Contact us
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Polynomial solutions of algebraic difference equations and homogeneous symmetric polynomials

MPS-Authors
/persons/resource/persons104503

Shkaravska,  Olha
Radboud University Nijmegen, External Organizations;
Technical Group, MPI for Psycholinguistics, Max Planck Society;

External Ressource
No external resources are shared
Supplementary Material (public)
There is no public supplementary material available
Citation

Shkaravska, O., & Van Eekelen, M. (2021). Polynomial solutions of algebraic difference equations and homogeneous symmetric polynomials. Journal of Symbolic Computation, 103, 22-45. doi:10.1016/j.jsc.2019.10.022.


Cite as: http://hdl.handle.net/21.11116/0000-0007-A4A6-4
Abstract
This article addresses the problem of computing an upper bound of the degree d of a polynomial solution P(x) of an algebraic differ- ence equation of the form Gx)(P(x −τ1), . . . , P(x −τs) + G0(x) = 0 when such P(x) with the coefficients in a field K of character- istic zero exists and where G is a non-linear s-variable polynomial with coefficients in K[x] and G0 is a polynomial with coefficients in K. It will be shown that if G is a quadratic polynomial with constant coefficients then one can construct a countable family of polynomi- als fl(u0) such that if there exists a (minimal) index l0 with fl0(u0) being a non-zero polynomial, then the degree d is one of its roots or d ≤ l0, or d < deg(G0). Moreover, the existence of such l0 will be proven for K being the field of real numbers. These results are based on the properties of the modules generated by special fami- lies of homogeneous symmetric polynomials. A sufficient condition for the existence of a similar bound of the degree of a polynomial solution for an algebraic difference equation with G of arbitrary total degree and with variable coefficients will be proven as well.